MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT ENTERAL ENDOPROSTHESIS; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLSTENT ENTERAL ENDOPROSTHESIS; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565590
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Laceration(s) (1946); Bowel Perforation (2668)
Date of Event 08/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation on august 18, 2022 that a wallstent enteral uncovered stent was to be implanted in the colorectum to treat a 4.5 cm stricture during an intestinal stent implantation procedure performed on (b)(6), 2022.The patient's anatomy was tight and was not dilated prior to stent placement.During the procedure, the stent was able to be deployed; however, the strut on both ends of the stent punctured the patient's intestinal tract.Enteroscope was used and bleeding was noted.Electric coagulation hemostasis was done to treat the bleeding and the bleeding was resolved.The wallstent enteral stent was removed from the patient using snares and another wallstent device was implanted to complete the procedure.The patient condition after the procedure was reported to be stable.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation on august 18, 2022 that a wallstent enteral uncovered stent was to be implanted in the colorectum to treat a 4.5 cm stricture during an intestinal stent implantation procedure performed on (b)(6) 2022.The patient's anatomy was tight and was not dilated prior to stent placement.During the procedure, the stent was able to be deployed; however, the strut on both ends of the stent punctured the patient's intestinal tract.Enteroscope was used and bleeding was noted.Electric coagulation hemostasis was done to treat the bleeding and the bleeding was resolved.The wallstent enteral stent was removed from the patient using snares and another wallstent device was implanted to complete the procedure.The patient condition after the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf patient code e2009 captures the reportable patient issue of laceration(s).Block h10: a wallstent enteral colonic stent delivery system was received for analysis; the stent was not returned.Visual examination found no damages to the delivery system.The reported event of patient laceration, hemorrhage, minor, additional device required, and minor injury/illness/impairment could not be confirmed as these patient complications occurred during the procedure.A product labeling review identified that the device was used per the directions for use (dfu) / product label.Furthermore, the reported patient condition of hemorrhage, is a known potential complication associated with the use of the device in the manufacturer's labeling (including both short or long term known complications or adverse reaction).Therefore, a review and analysis of all available information indicated the most probable cause is known inherent risk of device.

Brand Name
WALLSTENT ENTERAL ENDOPROSTHESIS
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15382454
Report Number3005099803-2022-05092
Device Sequence Number20237407
Product Code MQR
UDI-Device Identifier08714729285083
UDI-Public08714729285083
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000281
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2022
Device Model NumberM00565590
Device Catalogue Number6559
Device Lot Number0026445589
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/18/2022
Supplement Date Received by Manufacturer09/21/2022
Initial Report FDA Received Date09/08/2022
Supplement Report FDA Received Date10/12/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale
Patient Weight69 KG